Back to all discussions

Has Anyone Had an Increase in Migraines After Trying Botox?

I had my first round of Botox about 4 weeks ago. About a week after the treatment my migraines became much more severe and more frequent and they are not easing up at all.

I am 49 years old and have had migraines since my early 20's. About a month ago I tried Botox for the first time as my migraines were becoming more severe. Since the botox, the migraines have become almost unbearable and they have increased. Has anyone else had this issue with botox?

  1. Hi Lucion36, thank you for reaching out! I hear how frustrated and discouraged you feel with the results of your first round of Botox. You are not alone experiencing a worsening of symptoms after the first try. For many, Botox can take a couple rounds to determine if it will be an effective treatment or not. I thought this article might be of interest to you: https://migraine.com/blog/botox-basics/ Please keep us posted on how you are managing and what you decide going forward. Wishing you a gentle day. ~Allyson (Migraine.com team)

    1. Hi Lucion36,

      I'm roughly 8 months into my botox treatments and I was frustrated on my first try, too - it didn't seem to help a bit!

      When I went back to the neurologist for the next one, he said that it actually only kicks in on the second 'dose' or whatever you call it. Since the second, they have been steadily improving and I'm down to roughly 5 severe migraine days a month, which is incredible!

      I think it would be worth giving it a second try, and if it doesn't work then, perhaps look at other options.

      Have a wonderful new year.

      1. Yes, and the muscles in my neck became very weak to the point I could barely hold up my head. I will not be going back for any more injections.

        or create an account to reply.